Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 195, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 19, 2020, 3:21 AM EST for Heard County, Georgia. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2020, 3:21 AM EST (08:21 UTC)
- Expired
- Feb 20, 2020, 12:23 AM EST
- In force
- 21 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Heard County, GA
The radar
The Atlanta radar (KFFC), 39 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point New River at GA 100 near Franklin (NRVG1). The gauge peaked at 14.04 ft at Feb 19, 2020, 3:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02338660, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
657 WGUS42 KFFC 190822 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 321 AM EST Wed Feb 19 2020 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... New River near Franklin affecting Heard County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC149-192221- /O.NEW.KFFC.FL.W.0195.200219T0821Z-000000T0000Z/ /NRVG1.1.ER.200219T0759Z.200219T0800Z.000000T0000Z.NO/ 321 AM EST Wed Feb 19 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for The New River near Franklin. * From early this morning until further notice. * At 3 AM Wednesday the stage was 11 feet and rising. * Flood stage is 12 feet. * At 12 feet...Flood stage is reached. Minor flooding begins in the woodlands and wetlands along the river upstream and downstream from the gage on Georgia Highway 100. && LAT...LON 3330 8499 3329 8491 3322 8489 3320 8499 3326 8501 $$
5 follow-up statements
977
WGUS82 KFFC 191118
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
618 AM EST Wed Feb 19 2020
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Milledgeville affecting Baldwin...Washington and
Wilkinson Counties
...The Flood Warning continues for the following rivers in Georgia...
New River near Franklin affecting Heard County
Yellow River near East Lithonia affecting De Kalb and Rockdale
Counties
GAC009-303-319-200118-
/O.EXT.KFFC.FL.W.0194.000000T0000Z-200223T1552Z/
/MLGG1.1.ER.200219T0715Z.200220T0600Z.200223T0952Z.NO/
618 AM EST Wed Feb 19 2020
...Flood Warning extended until Sunday morning...The Flood Warning
continues for
The Oconee River near Milledgeville.
* Until Sunday morning.
* At 5 AM Wednesday the stage was 27.8 feet and rapidly rising.
* Minor flooding is occurring and is forecast to continue.
* Flood stage is 22 feet.
* The river is forecast to continue rising to near 31.2 feet by tonight,
then fall below flood stage Sunday morning.
* At 32 feet...Moderate flooding begins and expands further into
the woodlands and pastures along the river. Fishing Creek continues
to back up and spread further into woodland areas and covers some
roads in low lying areas. Tanyard Branch Stream continues to flood.
Sinclair Dam will likely have five gates open to reach this height.
&&
LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
3297 8316 3304 8324
$$
GAC149-200118-
/O.CON.KFFC.FL.W.0195.000000T0000Z-000000T0000Z/
/NRVG1.1.ER.200219T0759Z.200219T1100Z.000000T0000Z.NO/
618 AM EST Wed Feb 19 2020
The Flood Warning continues for
The New River near Franklin.
* Until further notice.
* At 6 AM Wednesday the stage was 12.1 feet and rising.
* Minor flooding is occurring.
* Flood stage is 12 feet.
* At 12 feet...Flood stage is reached. Minor flooding begins in the
woodlands and wetlands along the river upstream and downstream from
the gage on Georgia Highway 100.
&&
LAT...LON 3330 8499 3329 8491 3322 8489 3320 8499 3326 8501
$$
GAC089-247-200118-
/O.CON.KFFC.FL.W.0187.000000T0000Z-200220T1825Z/
/YLOG1.1.ER.200219T1138Z.200220T0000Z.200220T1225Z.UU/
618 AM EST Wed Feb 19 2020
The Flood Warning continues for
The Yellow River near East Lithonia.
* From this morning until Thursday afternoon.
* At 6 AM Wednesday the stage was 10.3 feet and steady.
* Minor flooding is forecast.
* Flood stage is 13 feet.
* Forecast to rise above flood stage by this morning.
* At 13 feet...Flood stage is reached. Minor flooding will occur in
portions of the woodlands and fields near the river upstream and
downstream from the gage on Pleasant Hill Road.
&&
LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403
$$084 WGUS82 KFFC 191531 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 1031 AM EST Wed Feb 19 2020 ...The Flood Warning continues for the following rivers in Georgia... New River near Franklin affecting Heard County YellowJacket Creek near Hogansville affecting Troup County GAC149-200531- /O.CON.KFFC.FL.W.0195.000000T0000Z-000000T0000Z/ /NRVG1.1.ER.200219T0759Z.200219T1500Z.000000T0000Z.NO/ 1031 AM EST Wed Feb 19 2020 The Flood Warning continues for The New River near Franklin. * Until further notice. * At 10 AM Wednesday the stage was 13.2 feet...and rising. * Minor flooding will continue. * Flood stage is 12 feet. * At 14 feet...Minor flooding continues in the woodlands and wetlands along the river upstream and downstream from the gage on Georgia Highway 100. && LAT...LON 3330 8499 3329 8491 3322 8489 3320 8499 3326 8501 $$ GAC285-200531- /O.CON.KFFC.FL.W.0170.000000T0000Z-000000T0000Z/ /YJCG1.1.ER.200218T1913Z.200219T1200Z.000000T0000Z.UU/ 1031 AM EST Wed Feb 19 2020 The Flood Warning continues for The YellowJacket Creek near Hogansville. * Until further notice. * At 9 AM Wednesday the stage was 11.3 feet...and falling. * Minor flooding will continue. * Flood stage is 8 feet. * At 11 feet...Minor flooding continues to expand further into the marshy wetlands and woods along the creek upstream and downstream from the stream gage on the Hammett Road bridge. Yards of nearby homes will be flooded and the water reaches the foundation of a house on the upstream and right bank of the bridge. && LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502 $$
430 WGUS82 KFFC 191918 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 218 PM EST Wed Feb 19 2020 ...The Flood Warning continues for the following rivers in Georgia... New River near Franklin affecting Heard County YellowJacket Creek near Hogansville affecting Troup County GAC149-200918- /O.CON.KFFC.FL.W.0195.000000T0000Z-000000T0000Z/ /NRVG1.1.ER.200219T0759Z.200219T1900Z.000000T0000Z.NO/ 218 PM EST Wed Feb 19 2020 The Flood Warning continues for The New River near Franklin. * Until further notice. * At 2 PM Wednesday the stage was 14.0 feet...and steady. * Minor flooding will continue. * Flood stage is 12 feet. * At 14 feet...Minor flooding continues in the woodlands and wetlands along the river upstream and downstream from the gage on Georgia Highway 100. && LAT...LON 3330 8499 3329 8491 3322 8489 3320 8499 3326 8501 $$ GAC285-200918- /O.CON.KFFC.FL.W.0170.000000T0000Z-000000T0000Z/ /YJCG1.1.ER.200218T1913Z.200219T1200Z.000000T0000Z.UU/ 218 PM EST Wed Feb 19 2020 The Flood Warning continues for The YellowJacket Creek near Hogansville. * Until further notice. * At 1 PM Wednesday the stage was 11.4 feet...and rising slowly. * Minor flooding will continue. * Flood stage is 8 feet. * At 11 feet...Minor flooding continues to expand further into the marshy wetlands and woods along the creek upstream and downstream from the stream gage on the Hammett Road bridge. Yards of nearby homes will be flooded and the water reaches the foundation of a house on the upstream and right bank of the bridge. && LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502 $$
360 WGUS82 KFFC 200122 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 822 PM EST Wed Feb 19 2020 ...The Flood Warning continues for the following rivers in Georgia... New River near Franklin affecting Heard County YellowJacket Creek near Hogansville affecting Troup County GAC149-201522- /O.CON.KFFC.FL.W.0195.000000T0000Z-000000T0000Z/ /NRVG1.1.ER.200219T0759Z.200219T1945Z.000000T0000Z.NO/ 822 PM EST Wed Feb 19 2020 The Flood Warning continues for The New River near Franklin. * Until further notice. * At 800 PM Wednesday the stage was 13.1 feet...and falling. * Minor flooding is occurring. * Flood stage is 12.0 feet. * At 14.0 feet...Minor flooding continues in the woodlands and wetlands along the river upstream and downstream from the gage on Georgia Highway 100. && LAT...LON 3330 8499 3329 8491 3322 8489 3320 8499 3326 8501 $$ GAC285-201522- /O.CON.KFFC.FL.W.0170.000000T0000Z-000000T0000Z/ /YJCG1.1.ER.200218T1913Z.200219T2100Z.000000T0000Z.UU/ 822 PM EST Wed Feb 19 2020 The Flood Warning continues for The YellowJacket Creek near Hogansville. * Until further notice. * At 730 PM Wednesday the stage was 11.0 feet...and falling. * Minor flooding is occurring. * Flood stage is 8.0 feet. * At 11.0 feet...Minor flooding continues to expand further into the marshy wetlands and woods along the creek upstream and downstream from the stream gage on the Hammett Road bridge. Yards of nearby homes will be flooded and the water reaches the foundation of a house on the upstream and right bank of the bridge. && LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502 $$
675 WGUS82 KFFC 200523 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 1223 AM EST Thu Feb 20 2020 ...The Flood Warning is cancelled for the following rivers in Georgia... New River near Franklin affecting Heard County GAC149-200553- /O.CAN.KFFC.FL.W.0195.000000T0000Z-200220T0523Z/ /NRVG1.1.ER.200219T0759Z.200219T1945Z.200220T0441Z.NO/ 1223 AM EST Thu Feb 20 2020 The Flood Warning is cancelled for The New River near Franklin. * This takes effect immediately. * At 12 AM Thursday the stage was 11.9 feet and falling. * Flood stage is 12 feet. * The river is expected to continue to fall. * At 12 feet, flood stage is reached. Minor flooding begins in the woodlands and wetlands along the river upstream and downstream from the gage on Georgia Highway 100. && LAT...LON 3330 8499 3329 8491 3322 8489 3320 8499 3326 8501 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 19, 12:37 AM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Feb 19, 12:37 AM EST, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1237 AM EST Wed Feb 19 2020 ...06Z Aviation Forecast Discussion... .PREV DISCUSSION... /Issued 920 PM EST Tue Feb 18 2020/ UPDATE... Frontal boundary is currently across central AL with a warm front cross central GA. A wave of low pressure has developed along the front and will continue to push NE overnight. The front will slowly push southward overnight with widespread rainfall beginning to taper off around or just after 12Z for northern portions of GA. Have made some tweaks to the pops, as the hi-res models have played catch up all evening. Otherwise, no major changes. No changes to the Flash Flood Watch needed either. PREV DISCUSSION... /Issued 325 PM EST Tue Feb 18 2020/ SHORT TERM /Tonight through Wednesday Night/... Current satellite loop shows showers and isolated thunderstorms moving east across the southeastern states. These storms are associated with a frontal boundary extending from the New england states to the TX/MX border. This boundary is expected to move slowly SE through GA and stall somewhere across south GA Wednesday evening. Precip is expected to continue across the area through the short term but they will tapper off a bit Wed afternoon especially across areas N of the Interstate 20 corridor. The main area of precip is across N GA but it will slide slowly south with the frontal movement over the next 24 to 36 hours. We have see 1 to 2 inches across areas south of an Atlanta to Augusta line with some isolated 3 inch amounts over the past 24 hours. With this boundary moving through the CWA we could see an additional 1 to 2 inches through Wednesday night. This is the main reason we have issued a Flash flood watch for portions of North and Central GA. There is some low CAPE developing this afternoon but shear params continue to remain limited. With this in mind we are still not expecting and strong to severe storms with this system. Temps still expected to stay a bit on the warm side tonight and Wednesday with lows in the 40s and 50s and highs in the 50s and 60s. slightly cooler air moves into N GA Wed night behind the frontal boundary with lows expected in the 30 and 40s. 01 LONG TERM /Thursday through Tuesday/... Same story, different day. Rounds of on and off rain provided by multiple frontal passages in combination with several upper level disturbances will move through the area within the long term period. Mid-level zonal flow with short-wave surface perturbations will bring a round of rain to the area ahead of an approaching cold front at the start of the forecast period on Thursday. As the trough digs in behind the front, there is the possibility of wintry mix across portions of north Georgia Thursday night, especially across the higher elevations. Some light accumulations cannot be ruled out and amounts could change closer to the event. The front should exit the CWA on Friday which will give a brief reprieve from the rain on Saturday with slight upper level ridging and a surface high building in over the SE. SW mid and upper level flow will return on Sunday evening with a surface low developing on Monday over the Great Plains region, with precipitation expected to return mid week ahead of another cold front. High temperatures will run 10-20 degrees below normal on Thursday through Sunday. Morgan && .AVIATION... 06Z Update... Largely IFR to LIFR cigs are expected to perist through around 12-14z, though a few breaks will be possible. More signficant improvement to MVFR is more likely by 14-16z. At least patchy IFR vsbys remain possible through 12z as well. Widespread -shra will persist through 12-14z with coverage lessening through the afternoon. Winds will remain largely NW at 3-7kts before shifting to NE after by 18-20z at ATL sites. //ATL Confidence...06Z Update... Medium confidence. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 56 40 43 32 / 60 60 70 40 Atlanta 56 40 44 32 / 60 70 80 30 Blairsville 53 37 41 24 / 40 50 70 30 Cartersville 55 40 43 28 / 50 60 70 30 Columbus 64 45 48 36 / 70 80 90 40 Gainesville 54 39 42 30 / 60 50 70 30 Macon 63 42 45 35 / 70 80 90 50 Rome 54 41 43 28 / 50 60 70 20 Peachtree City 58 42 44 33 / 70 70 80 30 Vidalia 68 45 47 37 / 70 80 90 60 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this afternoon for the following zones: Baldwin...Banks...Barrow...Bartow...Butts...Carroll... Chattooga...Cherokee...Clarke...Clayton...Cobb...Coweta... Dawson...DeKalb...Douglas...Fayette...Floyd...Forsyth...Gordon... Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard... Henry...Jackson...Jasper...Jones...Lamar...Madison... Meriwether...Monroe...Morgan...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Pickens...Pike...Polk...Putnam... Rockdale...South Fulton...Spalding...Talbot...Taliaferro... Troup...Upson...Walton...Warren...Wilkes. && SHORT TERM...RW LONG TERM....Thiem AVIATION...RW
Hazardous weather outlook, Feb 18, 9:11 PM EST, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 911 PM EST Tue Feb 18 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 911 PM EST Tue Feb 18 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A Flash Flood Watch is in effect for portions of north and central Georgia through Wednesday afternoon. Heavy rain will be possible with ponding on roadways and some nuisance flooding, especially in low-lying or highly urbanized areas. There is also a slight chance of thunderstorms across parts of north and central Georgia today and tonight. Some storms could be strong to severe with the main threat being damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Periods of possible heavy rain could occur through Thursday. Please monitor forecast updates if there is an increased threat of flooding. Also, the interaction of some colder air could allow for some transition to light snow in parts of far northeast Georgia for Thursday evening. Some light accumulations cannot be ruled out so please monitor future updates. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Feb 18, 9:44 PM EST, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
944 PM EST Tue Feb 18 2020
GAZ056-058-059-067>072-190315-
Butts GA-Lamar GA-Monroe GA-Upson GA-Jones GA-Jasper GA-Spalding GA-
Meriwether GA-Pike GA-
944 PM EST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...LAMAR...NORTHERN
MONROE...NORTHERN UPSON...NORTHWESTERN JONES...SOUTHERN JASPER...
SOUTHERN SPALDING...MERIWETHER AND PIKE COUNTIES UNTIL 1015 PM EST...
At 944 PM EST...a line of strong thunderstorms was along a line
extending from Hillsboro to Odessadale...and moving east at 35 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Griffin, Thomaston, Barnesville, Jackson, Forsyth, Monticello,
Zebulon, Greenville, Woodbury, Luthersville, Flovilla, Milner, Warm
Springs, Molena, Williamson, Orchard Hill, Meansville, Aldora, Lone
Oak and Gay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3322 8451 3324 8450 3337 8354 3317 8355
3317 8353 3304 8352 3286 8475 3287 8484
3319 8485
TIME...MOT...LOC 0244Z 267DEG 32KT 3319 8367 3302 8481Special weather statement, Feb 18, 10:13 PM EST, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1013 PM EST Tue Feb 18 2020
GAZ059-067>072-078-190345-
Harris GA-Lamar GA-Monroe GA-Upson GA-Jones GA-Jasper GA-
Meriwether GA-Pike GA-
1013 PM EST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...LAMAR...
MONROE...NORTHERN UPSON...NORTHWESTERN JONES...SOUTHERN JASPER...
SOUTHERN MERIWETHER AND SOUTHERN PIKE COUNTIES UNTIL 1045 PM EST...
At 1013 PM EST...a line of strong thunderstorms was along a line
extending from near Blountsville to Durand...and moving southeast at
15 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Thomaston, Barnesville, Forsyth, Gray, Zebulon, Greenville,
Manchester, Woodbury, Milner, Warm Springs, Molena, Meansville,
Aldora, Gay, Sunset Village, The Rock, F.d. Roosevelt State Park,
Bradley, Wayside and Atwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3307 8484 3317 8354 3301 8349 3283 8484
TIME...MOT...LOC 0313Z 295DEG 13KT 3311 8353 3292 8480Special weather statement, Feb 18, 10:46 PM EST, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1046 PM EST Tue Feb 18 2020
GAZ067>071-078-079-089-190415-
Harris GA-Lamar GA-Monroe GA-Upson GA-Meriwether GA-Talbot GA-
Pike GA-Muscogee GA-
1046 PM EST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...LAMAR...WESTERN
MONROE...UPSON...SOUTHEASTERN MERIWETHER...NORTHWESTERN TALBOT...
SOUTHEASTERN PIKE AND NORTHWESTERN MUSCOGEE COUNTIES UNTIL 1115 PM
EST...
At 1045 PM EST...a line of strong thunderstorms was along a line
extending from Collier to Bartletts Ferry Dam...and moving east at 45
mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Thomaston, Barnesville, Forsyth, Hamilton, Manchester, Waverly Hall,
Warm Springs, Woodland, Yatesville, Aldora, Sunset Village, Lincoln
Park, The Rock, F.d. Roosevelt State Park, Atwater, Cataula, Flint
Hill, Sprewell Bluff State Park, Mountain Hill and Sunnyside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3272 8512 3320 8390 3296 8389 3258 8504
3271 8512
TIME...MOT...LOC 0345Z 249DEG 40KT 3306 8403 3265 8507Special weather statement, Feb 18, 11:31 PM EST, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1131 PM EST Tue Feb 18 2020
GAZ052>054-056-058-059-066>068-070-071-190730-
Butts GA-Fayette GA-Lamar GA-Monroe GA-Coweta GA-Troup GA-Heard GA-
Jasper GA-Spalding GA-Meriwether GA-Pike GA-
1131 PM EST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...FAYETTE...LAMAR...
NORTHERN MONROE...COWETA...NORTHERN TROUP...HEARD...SOUTHERN
JASPER...SPALDING...MERIWETHER AND PIKE COUNTIES UNTIL 230 AM EST...
At 1128 PM EST...a line of strong thunderstorms was along a line
extending from near Clinton to Columbus Metropolitan Airport...and
moving southeast at 20 mph.
HAZARD...Heavy rain, nuisance flooding, and ponding on roadways.
IMPACT...Several of these areas have received 3-4 inches of rain
in the last 24 hours. Heavy rain may cause temporary
street flooding especially in poor drainage areas. Use
caution when driving
Some locations in the path of these storms include
Newnan, Griffin, Fayetteville, Barnesville, Jackson, Zebulon,
Franklin, Greenville, Peachtree City, Tyrone, Senoia, Hogansville,
Grantville, Woodbury, Luthersville, Flovilla, Milner, Brooks,
Centralhatchee and Moreland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3348 8460 3346 8440 3335 8439 3334 8415
3330 8411 3332 8405 3325 8355 3318 8355
3313 8381 3311 8380 3300 8418 3299 8449
3297 8451 3294 8486 3319 8486 3311 8523
3334 8528
TIME...MOT...LOC 0428Z 332DEG 18KT 3300 8359 3252 8494The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 7:15 PM EST | River Flood Warning | FFC | Forsyth | 13 hr |
| Feb 18, 7:18 PM EST | Special Weather Statement | FFC | Coweta, Heard | 27 min |
| Feb 18, 7:44 PM EST | Special Weather Statement | FFC | Coweta, Fayette, Henry | 31 min |
| Feb 18, 8:02 PM EST | River Flood Warning | FFC | Gwinnett | 18 hr |
| Feb 18, 8:12 PM EST | Special Weather Statement | FFC | Henry, Spalding | 33 min |
| Feb 18, 8:33 PM EST | River Flood Warning | FFC | Cobb | 3 hr |
| Feb 18, 8:43 PM EST | Special Weather Statement | FFC | Butts, Spalding, Troup | 32 min |
| Feb 18, 9:13 PM EST | Special Weather Statement | FFC | Butts, Lamar, Meriwether, Pike, Spalding, Troup | 32 min |
| Feb 18, 9:36 PM EST | River Flood Warning | FFC | Montgomery, Treutlen, Wheeler | 26 days |
| Feb 18, 9:38 PM EST | Flash Flood Warning | FFC | Troup | 6 hr |
| Feb 18, 9:39 PM EST | River Flood Warning | FFC | Gwinnett | 21 days |
| Feb 18, 9:44 PM EST | Special Weather Statement | FFC | Butts, Jasper, Lamar, Meriwether, Monroe, Pike and 1 more | 31 min |
| Feb 18, 10:02 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 21 days |
| Feb 18, 10:13 PM EST | Special Weather Statement | FFC | Jones, Lamar, Meriwether, Monroe, Pike | 32 min |
| Feb 18, 10:19 PM EST | River Flood Warning | FFC | Cobb, Fulton | 21 days |
| Feb 18, 10:46 PM EST | Special Weather Statement | FFC | Harris, Lamar, Monroe, Upson | 29 min |
| Feb 18, 11:31 PM EST | Special Weather Statement | FFC | Butts, Coweta, Fayette, Heard, Lamar, Meriwether and 2 more | 3 hr |
| Feb 18, 11:39 PM EST | River Flood Warning | FFC | Cherokee | 10 hr |
| Feb 18, 11:39 PM EST | River Flood Warning | FFC | Coweta | 21 days |
| Feb 18, 11:39 PM EST | River Flood Warning | FFC | Coweta, Fayette | 7 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 4 days |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Carroll, Coweta, Heard | 10 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 27 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Fayette, Spalding | 61 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 4 days |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | DeKalb, Rockdale | 37 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Newton, Rockdale | 54 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Barrow, Jackson | 11 hr |
| Feb 19, 12:20 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 26 hr |
| Feb 19, 12:20 AM EST | River Flood Warning | FFC | Jones | 21 days |
| Feb 19, 12:30 AM EST | River Flood Warning | FFC | Lamar, Spalding | 5 hr |
| Feb 19, 2:43 AM EST | River Flood Warning | FFC | Monroe | 30 hr |
| Feb 19, 3:11 AM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 34 hr |
| Feb 19, 10:49 AM EST | River Flood Warning | FFC | Bleckley, Pulaski | 21 days |
| Feb 19, 11:54 AM EST | River Flood Warning | FFC | Talbot, Upson | 51 hr |
| Feb 19, 12:20 PM EST | River Flood Warning | FFC | Washington, Wilkinson | 3 days |
| Feb 19, 1:40 PM EST | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 30 hr |
| Feb 19, 2:00 PM EST | Winter Weather Advisory | FFC | Dawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more | 30 hr |
| Feb 19, 5:36 PM EST | River Flood Warning | FFC | Jones, Monroe | 9 hr |
| Feb 19, 5:36 PM EST | River Flood Warning | FFC | Butts, Henry, Newton | 6 hr |
| Feb 19, 5:48 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 66 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.